My husband was diagnoised with an irregular heart beat in 2000 for which he took xanax for symptoms and a beta blocker. His condition so worsened that we sought a second opinion, and then he had a 3 way by-pass and left corrodid artery fixed in 2004. Before the surgery he had increased his xanax to 6mg a day to cope with symptoms. The Drs. wanted him to come off xanax because he was taking too much and had become addicted to them. So in 2004 he did that too. This was harder than the open heart surgery in terms of recovery. He is taking 150mg of atenol and a catapress patch ( for xanax withdrawal), He is also on cardura for prostate. But his heart beat isn't too low and his blood pressure is quite normal. He is 71, still works hard work half day and tries to swim 3-4 times a week. But it seems the arrhythymia is still there and at times causes him to feel so weak he has to go to bed. He usually recovers and for a day he might feel what he calls "normal". I have listened to his heart when he is really weak and it is out of sync totally. Drs. say that there is nothing they can do, he will just have to live with it. Sorry but I don't have all the Drs. technical terminology for his conditions but Drs. say pacemakers, oblation etc won't help. Are there any .
An irregular heart beat usually means either atrial fibrillation or premature ventricular complexes or premature atrial complexes. If he has PVCs or PACs, there are not many great options. This condition is not helped by pacemakers and only a few specific types are helped by ablations.
If he has atrial fibrillation and significant symptoms, there may be some options like amiodarone or dofetilide -- but this is fairly standard. I think they would have told you he had atrial fibrillation and put him on coumadin.
The best advice I can give you is to make sure you see an electrophysiologist. This is a subspecialty of cardiology that deals specifically with heart rhythm disorders. If there is an option, this is your best bet on finding it.
I was not in atrial fib all the time. But when I was in AFIB I did feel a kind of energy drain. It was the main thing that led me to getting an ablation.
I do agree with the doctor that you should see a specialist in arrythmias for a second opinion. It may well be this is going to be something he will have to live with or adapt to, but at least you will know for sure.
It may be that some of the weakness in AFIB is due to a low level of anxiety. I know that when I went into AFIB I had it, and I believe it was the reason I felt the energy drain; especialy early on. As I became more comfortable with the AFIB I didn't feel as much energy drain; although it was still there to some degree.
Dear This is my Medical History. I need some suggestions what to do and how to get out of this problem. I have been advised to get Combination ICD implanted,but it is too expensive and out of my reach. Can any one advice or help.
MEDICAL HISTORY & TREATMENTS DETAIL
BLOOD GROUP A Positive
13th August 1975 Suffered ANTERIOR WALL MI in Muscat Sultanate of Oman at the age of 32years.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.